Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at May 5, 2010, 2:48 AM MDT. It took effect at May 5, 2010, 2:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2010, 2:48 AM MDT (08:48 UTC)
- In effect from
- May 5, 2010, 2:00 PM MDT
- Expired
- May 5, 2010, 9:27 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
412 WWUS75 KSLC 050848 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 AM MDT WED MAY 5 2010 ...GUSTY WINDS DEVELOPING THIS AFTERNOON ACROSS WESTERN AND SOUTHERN UTAH... .GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE NEXT COLD FRONT THIS AFTERNOON AND EVENING. WINDS WILL REMAIN STRONG ACROSS THE WEST DESERTS TONIGHT BEHIND THE COLD FRONT. UTZ005-051800- /O.NEW.KSLC.HW.W.0006.100505T2200Z-100506T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 248 AM MDT WED MAY 5 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM MDT THURSDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING THE CITIES OF WENDOVER AND SNOWVILLE. * WINDS: SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS REACHING 35 MPH. THE STRONGEST WINDS WILL BE BEHIND THE COLD FRONT THIS EVENING AND TONIGHT. WINDS WILL SWITCH OUT OF THE NORTHWEST AND GUST UP TO 65 MPH. * IMPACTS: STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG INTERSTATES 80 AND 84...AND STATE ROUTE 30...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ013-016-020-021-051800- /O.NEW.KSLC.WI.Y.0008.100505T2000Z-100506T0500Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER... CEDAR CITY...MILFORD...KANAB...ESCALANTE...BULLFROG 248 AM MDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING. * AFFECTED AREA: SOUTHWEST AND SOUTH CENTRAL UTAH...THE GLEN CANYON RECREATION AREA AND SAN RAFAEL SWELL...INCLUDING BEAVER...MILFORD...CEDAR CITY...KANAB...ESCALANTE...HANKSVILLE AND LAKE POWELL. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: DEVELOPING MID AFTERNOON AND STRONGEST THIS EVENING BEFORE DIMINISHING LATE THIS EVENING. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ALONG INTERSTATES 15 AND 70...AND ROUTE 89...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. HIGH WINDS CAN CAUSE SMALL BOATS TO CAPSIZE INCLUDING ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ015-051800- /O.NEW.KSLC.WI.Y.0008.100505T2000Z-100506T1000Z/ WEST CENTRAL UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE 248 AM MDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM MDT THURSDAY. * AFFECTED AREA: WEST CENTRAL UTAH INCLUDING THE CITIES OF DELTA AND FILLMORE. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP MID AFTERNOON. WINDS WILL SWITCH OUT OF THE NORTHWEST THIS EVENING BEHIND THE COLD FRONT...AND REMAIN GUSTY THROUGH THE OVERNIGHT HOURS. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ALONG INTERSTATE 15...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
735 WWUS75 KSLC 051628 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1028 AM MDT WED MAY 5 2010 ...GUSTY WINDS DEVELOPING THIS AFTERNOON ACROSS WESTERN AND SOUTHERN UTAH... .GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE NEXT COLD FRONT THIS AFTERNOON AND EVENING. WINDS WILL REMAIN STRONG ACROSS THE WEST DESERTS TONIGHT BEHIND THE COLD FRONT. UTZ005-060030- /O.CON.KSLC.HW.W.0006.100505T2200Z-100506T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 1028 AM MDT WED MAY 5 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM MDT THURSDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING THE CITIES OF WENDOVER AND SNOWVILLE. * WINDS: SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS REACHING 35 MPH. THE STRONGEST WINDS WILL BE BEHIND THE COLD FRONT THIS EVENING AND TONIGHT. WINDS WILL SWITCH OUT OF THE NORTHWEST AND GUST UP TO 65 MPH. * IMPACTS: STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG INTERSTATES 80 AND 84...AND STATE ROUTE 30...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ013-016-020-021-060030- /O.CON.KSLC.WI.Y.0008.100505T2000Z-100506T0500Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER... CEDAR CITY...MILFORD...KANAB...ESCALANTE...BULLFROG 1028 AM MDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING. * AFFECTED AREA: SOUTHWEST AND SOUTH CENTRAL UTAH...THE GLEN CANYON RECREATION AREA AND SAN RAFAEL SWELL...INCLUDING BEAVER...MILFORD...CEDAR CITY...KANAB...ESCALANTE... HANKSVILLE AND LAKE POWELL. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED STARTING THIS AFTERNOON. * TIMING: WINDS WILL DEVELOP MID AFTERNOON AND BECOME STRONGEST THIS EVENING BEFORE DIMINISHING LATE THIS EVENING. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ALONG INTERSTATES 15 AND 70...AND ROUTE 89...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. HIGH WINDS CAN CAUSE SMALL BOATS TO CAPSIZE INCLUDING ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ015-060030- /O.CON.KSLC.WI.Y.0008.100505T2000Z-100506T1000Z/ WEST CENTRAL UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE 1028 AM MDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM MDT THURSDAY. * AFFECTED AREA: WEST CENTRAL UTAH INCLUDING THE CITIES OF DELTA AND FILLMORE. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP MID AFTERNOON. WINDS WILL SWITCH OUT OF THE NORTHWEST THIS EVENING BEHIND THE COLD FRONT...AND REMAIN GUSTY THROUGH THE OVERNIGHT HOURS. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ALONG INTERSTATE 15... ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
518 WWUS75 KSLC 052152 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 352 PM MDT WED MAY 5 2010 ...GUSTY WINDS AND FREEZING TEMPERATURES TONIGHT WITH A COLD FRONT MOVING THROUGH UTAH... .GUSTY SOUTHWEST WINDS HAVE DEVELOPED IN SOUTHERN UTAH THIS AFTERNOON AHEAD OF THE COLD FRONT CROSSING NORTHERN UTAH THIS AFTERNOON. NORTHWEST WINDS WILL REMAIN STRONG BEHIND THIS COLD FRONT ACROSS THE WEST DESERTS AND THE SOUTHERN WASATCH FRONT TONIGHT. IN ADDITION...THE COLD FRONT WILL BRING MUCH COLDER AIR INTO UTAH...WITH FREEZING TEMPERATURES TONIGHT ACROSS MUCH OF NORTHERN UTAH. UTZ005-060600- /O.NEW.KSLC.FZ.W.0006.100506T0600Z-100506T1500Z/ /O.CON.KSLC.HW.W.0006.100505T2200Z-100506T1000Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 352 PM MDT WED MAY 5 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT THURSDAY. * AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING THE CITIES OF WENDOVER AND SNOWVILLE. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH WILL BE POSSIBLE BEHIND THE COLD FRONT THIS EVENING AND INTO THE BEGINNING OF TONIGHT. * TEMPERATURE: TEMPERATURES AT OR BELOW FREEZING WILL OCCUR ACROSS MUCH OF THE AREA WHEN THE WINDS DECREASE AFTER MIDNIGHT. THESE TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING. * IMPACTS: STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG INTERSTATES 80 AND 84...AND STATE ROUTE 30...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS WILL BE AFFECTED. IN ADDITION...FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ001>003-060600- /O.NEW.KSLC.FZ.W.0006.100506T0600Z-100506T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE 352 PM MDT WED MAY 5 2010 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. * AFFECTED AREA: THIS WARNING INCLUDES THE CACHE VALLEY...THE NORTHERN WASATCH FRONT...AND THE SALT LAKE AND TOOELE VALLEYS. * TEMPERATURE: MINIMUM TEMPERATURES ACROSS THIS AREA WILL DROP TO FREEZING OR BELOW FREEZING EARLY THURSDAY MORNING. TEMPERATURES WILL WARM ABOVE FREEZING BY MID MORNING. * IMPACTS: FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ004-060600- /O.EXA.KSLC.WI.Y.0008.000000T0000Z-100506T1000Z/ SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI 352 PM MDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MDT THURSDAY. * AFFECTED AREA: THE SOUTHERN WASATCH FRONT...INCLUDING PROVO...LEHI...NEPHI...AND UTAH LAKE. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL BEGIN THIS EVENING AND CONTINUE THROUGH MUCH OF TONIGHT BEHIND A COLD FRONT. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. IN ADDITION...CONDITIONS ON UTAH LAKE WILL BE DANGEROUS FOR BOATERS AND OTHER RECREATORS THIS EVENING. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ013-016-020-021-060500- /O.CON.KSLC.WI.Y.0008.000000T0000Z-100506T0500Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER... CEDAR CITY...MILFORD...KANAB...ESCALANTE...BULLFROG 352 PM MDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. * AFFECTED AREA: SOUTHWEST AND SOUTH CENTRAL UTAH...THE GLEN CANYON RECREATION AREA AND SAN RAFAEL SWELL...INCLUDING BEAVER...MILFORD...CEDAR CITY...KANAB...ESCALANTE... HANKSVILLE AND LAKE POWELL. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THIS AFTERNOON AND INTO THIS EVENING. * TIMING: WINDS WILL CONTINUE THIS AFTERNOON AND BECOME STRONGEST THIS EVENING BEFORE DIMINISHING LATE THIS EVENING. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ALONG INTERSTATES 15 AND 70...AND ROUTE 89...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. GUSTY WINDS MAY ALSO CREATE HAZARDOUS CONDITIONS ON LAKE POWELL AND OTHER AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ015-060600- /O.CON.KSLC.WI.Y.0008.000000T0000Z-100506T1000Z/ WEST CENTRAL UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE 352 PM MDT WED MAY 5 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT THURSDAY. * AFFECTED AREA: WEST CENTRAL UTAH INCLUDING THE CITIES OF DELTA AND FILLMORE. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL SWITCH OUT OF THE NORTHWEST THIS EVENING BEHIND THE COLD FRONT...AND REMAIN GUSTY THROUGH THE OVERNIGHT HOURS. * IMPACTS: GUSTY WINDS MAY IMPACT TRAVEL ALONG INTERSTATE 15... ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. GUSTY WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
281 WWUS75 KSLC 060327 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 927 PM MDT WED MAY 5 2010 UTZ005-061300- /O.CAN.KSLC.HW.W.0006.000000T0000Z-100506T1000Z/ /O.NEW.KSLC.WI.Y.0009.100506T0327Z-100506T1000Z/ /O.CON.KSLC.FZ.W.0006.100506T0600Z-100506T1500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 927 PM MDT WED MAY 5 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MDT THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. * AFFECTED AREA:THE WIND ADVISORY AND THE FREEZE WARNING ARE IN EFFECT FOR THE NORTHWEST UTAH DESERTS INCLUDING WENDOVER AND SNOWVILLE. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE NORTHWEST DESERTS THE REST OF THIS EVENING AND INTO THE EARLY MORNING HOURS. * TEMPERATURE: TEMPERATURES WILL FALL BELOW FREEZING ACROSS MUCH OF THE AREA AS THE WINDS DECREASE LATE TONIGHT. TEMPERATURES WILL WARM BACK UP ABOVE FREEZING BY MID MORNING. * IMPACTS: STRONG CROSS WINDS WILL IMPACT TRAVEL ALONG INTERSTATES 80 AND 84...AND STATE ROUTE 30...ESPECIALLY IMPACTING HIGH PROFILE VEHICLES. STRONG WINDS MAY CAUSE REDUCED VISIBILITIES IN BLOWING DUST. IN ADDITION...FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ013-016-020-021-060430- /O.CAN.KSLC.WI.Y.0008.000000T0000Z-100506T0500Z/ SAN RAFAEL SWELL-SOUTHWEST UTAH-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER... CEDAR CITY...MILFORD...KANAB...ESCALANTE...BULLFROG 927 PM MDT WED MAY 5 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR PORTIONS OF SOUTHERN AND EASTERN UTAH. LOCALLY WINDY CONDITIONS ARE STILL POSSIBLE IN SOME OF THESE AREAS TONIGHT...BUT SPEEDS WILL REMAIN BELOW ADVISORY LEVELS. $$ UTZ004-015-060430- /O.CAN.KSLC.WI.Y.0008.000000T0000Z-100506T1000Z/ SOUTHERN WASATCH FRONT-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...DELTA...FILLMORE 927 PM MDT WED MAY 5 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT AND WEST CENTRAL UTAH. GUSTY NORTH WINDS ARE STILL EXPECTED IN THESE AREAS TONIGHT...BUT SPEEDS SHOULD REMAIN BELOW ADVISORY LEVELS. $$ UTZ001>003-061300- /O.CON.KSLC.FZ.W.0006.100506T0600Z-100506T1500Z/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE 927 PM MDT WED MAY 5 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. * AFFECTED AREA: THE CENTRAL AND NORTHERN WASATCH FRONT FROM THE SALT LAKE AND TOOELE VALLEYS NORTH TO THE IDAHO BORDER...AS WELL AS THE CACHE VALLEY. * TEMPERATURE: TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING ACROSS THIS DURING THE EARLY MORNING HOURS THURSDAY. TEMPERATURES WILL WARM BACK UP ABOVE FREEZING BY MID MORNING. * IMPACTS: FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 5, 2:48 AM MDT, 0 minutes earlier.
Area forecast discussion, May 5, 2:48 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
248 AM MDT WED MAY 5 2010
.SYNOPSIS...A COLD FRONT STALLED ACROSS SOUTHERN UTAH WILL LIFT
NORTH AS A WARM FRONT TODAY...BEFORE RETURNING SOUTH AS A COLD
FRONT THIS EVENING AND TONIGHT.
&&
.DISCUSSION...WATER VAPOR LOOP SHOWS AN UPPER LOW APPROACHING FROM
THE PACIFIC NORTHWEST. 400-250MB ACARS WIND OBSERVATIONS PLACE A
100-125KT WESTERLY JET FROM THE PACIFIC NORTHWEST INTO THE UPPER
MIDWEST. 00Z 700MB ANALYSIS SHOWS THE COLD FRONT HAS STALLED ACROSS
CENTRAL UTAH. LITTLE THERMAL CHANGE IS OCCURRING LOCALLY WITH -5C AT
KSLC AND UPSTREAM AT KLKN. 00Z KSLC RAOB SHOWS 5-10C OF COOLING IN
THE MID TO LOWER LEVELS...WITH ABOUT 3C OF COOLING ALOFT DURING THE
PAST 24 HOURS.
GOES/RUC PRECIPITABLE WATER INDICATE VALUES VARY FROM A QUARTER INCH
ACROSS MUCH OF THE REGION TO A HALF INCH OVER NORTHERN UTAH.
WEAK PRESSURE FALLS ACROSS NORTHERN NEVADA AND UTAH OVERNIGHT ARE A
GOOD SIGN THAT THE BOUNDARY WILL LIFT NORTHEAST THROUGH THE STATE
THIS MORNING...AS THE NEXT DISTURBANCE APPROACHES FROM THE PACIFIC
NORTHWEST. THIS WILL ALLOW A MODEST WARM-UP ACROSS NORTHERN
UTAH...AT THE EXPENSE OF INCREASING SOUTHWESTERLY WINDS ACROSS
SOUTHERN AND WESTERN UTAH DURING THE AFTERNOON.
BY LATE AFTERNOON...700MB INCREASES TO 40KTS ACROSS SOUTHERN UTAH.
UNLIKE MANY HIGH WIND EVENTS...THE CYCLONE DEEPENS OVER CENTRAL
UTAH...WHEREAS THE BEST EVENTS ARE WHEN THE CYCLONE DEEPENS ACROSS
FAR NORTHWEST UTAH. DESPITE THE WEAKER THAN TYPICAL PRESSURE
GRADIENT...PRE-FRONTAL DRYING ALOFT SHOULD SUPPORT DEEP LAYER MIXING.
GUSTY WINDS ARE ALSO ANTICIPATED BEHIND THE COLD FRONT...ESPECIALLY
THE WEST DESERTS DURING THE EVENING HOURS. 3 HR PRESSURE RISES OF
6-9MB AND A COMPACT PRESSURE GRADIENT SHOULD SUPPORT STRONG WIND
GUSTS.
IN ADDITION TO WINDS...WILL ALSO HAVE TO MONITOR CONVECTIVE
DEVELOPMENT. 21Z SHORT RANGE ENSEMBLES SHOW A CHANCE OF 100 J/KG OF
MUCAPE THIS AFTERNOON. DEVELOPMENT IS FIRST EXPECTED ON THE HIGHER
TERRAIN...WITH THE POSSIBILITY OF MOVING NORTHEAST DOWNSTREAM GIVEN
STRONG FLOW ALOFT. HAVE INCREASED POPS ACROSS THE NORTHEAST UTAH
VALLEYS FOR THIS REASON. UNSURE HOW MUCH DEVELOPMENT MAY OCCUR ALONG
THE FRONTAL BOUNDARY TOWARD EVENING ACROSS THE WEST DESERTS.
INCREASED POPS HERE THOUGH MORE FOR COSMETIC PURPOSES AS THEY ARE
STILL BELOW MENTIONABLE THRESHOLDS.
GUSTY WINDS PERSIST INTO THE EARLY OVERNIGHT HOURS BOTH ACROSS
SOUTHERN UTAH PRE-FRONTAL AND IN THE WEST DESERTS POST-FRONTAL. WILL
HAVE TO WATCH THE NORTH-SOUTH CANYONS OF WASHINGTON COUNTY BY
THURSDAY MORNING...THOUGH THE BOUNDARY IS FORECAST TO BECOME EVER
MORE SHALLOW WITH TIME WITH THE COLD AIR ALOFT REMAINING ACROSS FAR
NORTHERN UTAH.
BUILDING INSTABILITY DUE TO THE ARRIVAL OF THE MID LEVEL COLD CORE
LATE WEDNESDAY NIGHT AND THURSDAY WILL SUPPORT BEST PRECIPITATION
CHANCES ACROSS THE NORTHERN WASATCH MOUNTAINS.
COLUMN DRYS AND TEMPERATURES MODERATE FRIDAY INTO THE WEEKEND AS THE
STORM SYSTEM QUICKLY MOVES EAST OF THE REGION AND THE FLOW BECOMES
MORE ZONAL.
DIDNT MAKE TOO MANY CHANGES TO THE EXTENDED. EUROPEAN HAS HELD ONTO
THE IDEA OF TWO SEPARATE SYSTEMS IMPACTING THE REGION EARLY TO MID
WEEK...WHILE THE GFS HAS SHIFTED TO THE IDEA THAT THE TWO SYSTEMS
WILL INTERACT TO FORM A DEEPER TROUGH WHICH IMPACTS THE REGION.
CONFIDENCE IS THUS BELOW NORMAL AS DIFFERENCES BETWEEN THESE TWO
SCENARIOS UNLEASH A PLETHORA OF TIMING ISSUES. SOUTHWEST WINDS DO
APPEAR TO BECOME GUSTY ONCE AGAIN SUNDAY AHEAD OF THE NEXT STORM.
&&
.AVIATION...FOCUSED OPERATIONAL WEATHER CONCERN FOR KSLC TODAY WILL
BE THE TIMING AND STRENGTH OF COLD FRONTAL PASSAGE EARLY EVENING.
PRE FRONTAL SOUTHERLY WINDS ARE NOT EXPECTED TO BE OVERLY
STRONG...BUT A 50 PERCENT CHANCE EXISTS THAT SOUTHERLY GUSTS OF 30
MPH WILL BE REALIZED AFTER 18Z. ATTM FRONTAL PASSAGE AND ASSOCIATED
WIND SHIFT LOOKS TO OCCUR BETWEEN 00-02Z...WITH A 70 PERCENT CHANCE
OF NW WINDS GUSTING TO GREATER THAN 30 MPH LASTING INTO AND THROUGH
MUCH OF THE EVENING.
&&
.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS MUCH OF WESTERN AND SOUTHERN UTAH THIS AFTERNOON DUE TO A
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY. THAT
SAID...WE ARE NOT ISSUING A RED FLAG WARNING AS FUELS REMAIN NON
CRITICAL ATTM.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING
FOR UTZ013-016-020-021.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 4 AM MDT THURSDAY FOR
UTZ015.
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM MDT THURSDAY
FOR UTZ005.
WY...NONE.
&&
PUBLIC...ROGOWSKI
FIRE WEATHER...MERRILL
AVIATION...MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, May 5, 2:48 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 AM MDT WED MAY 5 2010 UTZ001>016-019>021-517-518-WYZ021-061200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 248 AM MDT WED MAY 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED ACROSS PORTIONS OF SOUTHERN AND WESTERN UTAH THIS AFTERNOON INTO TONIGHT. PLEASE SEE WIND ADVISORIES AND WARNINGS FOR DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE HIGHER TERRAIN...POTENTIALLY IMPACTING THE VALLEYS OF NORTHEAST UTAH LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED LATE TONIGHT THROUGH THURSDAY ACROSS THE NORTHERN MOUNTAINS. GUSTY WINDS ARE ONCE AGAIN FORECAST ACROSS WESTERN AND SOUTHERN UTAH SUNDAY AHEAD OF THE NEXT STORM SYSTEM...WHICH WILL LIKELY BRING WIDESPREAD PRECIPITATION AND COOLER TEMPERATURES DURING THE EARLY TO MIDDLE PORTION OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, May 4, 11:32 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1132 PM MDT TUE MAY 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM NON-TSTM WND DMG 5 NNW MORGAN 41.12N 111.72W
05/03/2010 MORGAN UT BROADCAST MEDIA
3 LARGE SPRUCE TREES...ONE 75 FEET TALL...DOWNED IN THE
TOWN OF ENTERPRISE.
&&
ROGOWSKIThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:48 AM MDT | High Wind Warning | SLC | 19 hr | |
| May 5, 3:52 PM MDT | Freeze Warning | SLC | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.